Hi everyone. This may have already been discussed, but here goes.
I have a terrible time sleeping and when I try to lay on the side that is not affected by tn it feels like the side that is, is being pulled very strongly and is causing more severe pain.
I am getting approximately 3-4 hrs sleep a day. I have had TN for 4 1/2 years. I am on max dosages of all current pain meds with no success. I have had Gamma Knife Surgery without that helping the pain.
My question is: does anyone else have this symptom/problem, and does anyone have any suggestions.
I have talked to my neuro and he said he doesn't know what to suggest. I hope all this makes sense.
I don't have this symptom but am worried about your lack of sleep, especially with chronic pain. When needed, my primary dr. will prescribe a sleeping aid.Have you asked your doctor if that is an option? There are several here who are unable to sleep laying down and have to sleep in a recliner.
Is there any way to adjust your meds as in the dosage/time of day, etc.? I take my nortrip at night to help with sleeping as well as a little higher dose of gabapentin at night to help get through the night (I have a back injury and bulging disc in my neck).
Recently my PT and I tried "taping" my jaw in a similar way one would tape an ankle or shoulder or whatever joint that needs some extra support. We figured out that I was moving my jaw a lot laterally when I talked, ate, etc Plus it's very "loose" (hypermobile is the PT term). We were doing it separate from the new daily tooth pain that had developed (preciously my pain was behind my eyes most often), but the result was significant pain relief at first that did eventually change to less significant but still pretty effective and my jaw seems to be finding a more natural place to let itself rest now.
My PT is an "out of the box" kind of thinker and so I know there's not a lot of practioners out there that would think this would help. My regualr doc thought we were a little wacky but I was getting so much relief at first I didn't care - and it especially helped at night. Do you have a PT or a doc you could throw this crazy idea at? We used "Endura" tape, which is used on skin and is defintely different than just medical tape you by in the store - it doesn't rip your skin and it's made to hold a position in place. I can tell you how she told me to do it, I do think it might help with stabilizing your jaw so neither side gets pulled and the jaw can still relax in a more comfortable position but I also don't want anyone to try something that might make things worse. So let me know if you want to know more or if you have someone you can talk to about it first.
I slept with lidicaine patch
On my face
I had that and it's torment. Somehow you just have to get used to sleeping with the other side of your face. It's still
uncomfortable but not as much. I had MVD surgery about two weeks ago and I still have to sleep on the other side of
my face and on a recliner . We'll see how this goes. I feel for you and will pray you get some sleep.
Sleeping is my biggest problem right now . I do get attacks while up and active but not too often , usually when storm fronts are moving thru.
Most recently I get very little undisturbed sleep. To me it feels more like I am getting too much blood in the veins and arteries of the head on my left side . The swelling of the vessels pushes on the nerves... that is what it feels like to me , not confirmed . I will be going to see a neurologist this Friday -Finally . With the VA .
It doesn't matter which side I lay on and even a recliner is not good sometimes worse than laying down . I have had to prop myself upright before just to get some rest, because I must work .
This has been a bad winter for us all in my opinion . I have not been here long but the recent activity suggests that there is some sort of deeper thing going on this year . perhaps the Arctic High pressure system moving down into the lower 48 states deeper than usual has caused more issues than normal.
Just my opinion.
Hi I’m so sorry your not sleeping. I would strongly suggest a referral to see a psychiatrist or therapist. It sounds like you may be going through depression. Your condition is wearing you down and this can cause depression in anyone. My concern is for your lack of sleep in that it can lead to big lead to further problems latter. It sounds like you have been through so much and some of your meds are at maximum dosage please keep us informed
Don’t give up ! It will get better …